Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Half meds/Zerit!! Please Answer!
Jul 28, 2003

Hi Doctor I have sent this question 5 times to switching treatments with no reply, please help. I am HIV pos >10 years and have been on Viramune, lamiduvine and Zerit for about 4 years, Six months ago I reduced my dosage by half to once daily without telling my doctor, my Vl at <75 and CD4 at 400 have remained stable at the last last, have I done the wrong thing, if so what should I do, I'm worried about resistance building, also I have symptoms of Lipo, can you suggest a replacement for the Zerit, I think this is the culprit!! Thankyou

Response from Dr. Moyle

If you are taking half doses of your medication you are setting yourself up to fail these medication and allow the virus to become resistant losing these drugs (and related ones) for ever. You should discuss with your doctor immediately what you have been doing and discuss how you can modify the regimen to improve convenience so that you can take your medication reliably in the future. If you are concerned that you are losing fat it may be appropriate to discuss with your doctor replacing the d4T with either abacavir or tenofovir. The choice of these drugs will be based on what resistance is present in your virus from any past therapy. Best wishes Graeme Moyle


Previous
Please help me help my partner
Next
Muscle Wasteage

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement